Also known as:
Alka-Seltzer Heartburn Relief® Gaviscon® heartburn relief Rolaids® Tums® ultra-strength antacid
- Minor stomach irritation
- Constipation or diarrhea
What to Do
- Wipe or rinse out the mouth.
- Give a serving size of water to drink.
- Call 1-800-222-1222 for additional instructions.
Antacids can be a problem in people who have a medical diagnosis of **RENAL (KIDNEY) **disease. The extra calcium, magnesium, or aluminum in the antacids may be too much for the kidneys to handle, so it is important to call the Missouri Poison Center right away in this situation.
Children frequently eat antacids because the child likes the taste of the tablets or gummies. Often they will eat as many as time allows before an adult intervenes to stop them. A one-time ingestion of antacids is not a big problem. There can be some stomach upset, and maybe diarrhea or constipation. Significant complications involving antacid products comes as a result of chronic usage, typically this happens with adults or medication errors.
If you find your child eating an antacid, do not panic. Take the medication away from them, wipe out the mouth with a soft, wet cloth and give them some water to drink. If problems start or you have questions, call the Missouri Poison Center right away at 1-800-222-1222. The poison center is open all day, every day for poisoning emergencies and questions.
If your child has any diagnosed RENAL (KIDNEY) problems, call the Missouri Poison Center right away at 1-800-222-1222. The extra calcium, magnesium or aluminum in the antacids may be too much for the kidneys to handle.